Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 11, NWS North Platte, NE

May 3, 201013 counties in Nebraska

NWS North Platte, NE issued this wind advisory at May 3, 2010, 2:14 PM MDT for 13 counties in Nebraska. It took effect at May 4, 2010, 10:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 3, 2010, 2:14 PM MDT (20:14 UTC)
In effect from
May 4, 2010, 10:00 AM MDT
Expired
May 4, 2010, 7:36 PM MDT
In force
10 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Cherry County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 31 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WWUS73 KLBF 032014
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 PM CDT MON MAY 3 2010

...STRONG WEST TO NORTHWEST WINDS TO OCCUR BEHIND AN ADVANCING
COLD FRONT TUESDAY...

.A COLD FRONT WILL MOVE EAST TUESDAY WITH STRONG WEST TO NORTHWEST
WINDS. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE ACROSS THE EASTERN PANHANDLE. AREAS TO THE EAST CAN
EXPECTED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45
TO 55 MPH POSSIBLE IN OPEN AREAS. WINDS WILL GRADUALLY DIMINISH
WITH THE APPROACH OF SUNSET TUESDAY EVENING.
 
NEZ023-024-035-036-057-058-094-040900-
/O.NEW.KLBF.WI.Y.0011.100504T1700Z-100505T0200Z/
GRANT-HOOKER-ARTHUR-MCPHERSON-KEITH-PERKINS-WESTERN CHERRY-
INCLUDING THE CITIES OF...HYANNIS...MULLEN...ARTHUR...TRYON...
OGALLALA...GRANT...CODY...MERRIMAN...KILGORE
314 PM CDT MON MAY 3 2010 /214 PM MDT MON MAY 3 2010/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT
/8 PM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ TUESDAY. 

VERY WINDS CONDITIONS WILL DEVELOP LATE TUESDAY MORNING AND PERSIST
INTO TUESDAY EVENING.

NORTHWEST WINDS ARE EXPECTED TO RANGE FROM 25 TO 35 MPH WITH
GUSTS TO 55 MPH IN OPEN AREAS DURING THE AFTERNOON AND EARLY
EVENING HOURS:

WINDS OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH
PROFILE VEHICLES AND MAY CAUSE LIGHTWEIGHT OUTDOOR ITEMS TO BLOW
AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ005-006-008-025-026-037-059-040900-
/O.NEW.KLBF.WI.Y.0011.100504T1700Z-100505T0000Z/
EASTERN CHERRY-KEYA PAHA-BROWN-THOMAS-BLAINE-LOGAN-LINCOLN-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
THEDFORD...DUNNING...STAPLETON...NORTH PLATTE
314 PM CDT MON MAY 3 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY. 

VERY WINDS CONDITIONS WILL DEVELOP LATE TUESDAY MORNING AND PERSIST
INTO EARLY TUESDAY EVENING.

NORTHWEST WINDS ARE EXPECTED TO RANGE FROM 25 TO 35 MPH WITH
GUSTS TO 45 MPH IN OPEN AREAS DURING THE AFTERNOON AND EARLY
EVENING HOURS:

WINDS OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH
PROFILE VEHICLES AND MAY CAUSE LIGHTWEIGHT OUTDOOR ITEMS TO BLOW
AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ004-022-056-040900-
/O.NEW.KLBF.HW.A.0001.100504T1700Z-100505T0200Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
214 PM MDT MON MAY 3 2010

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

VERY WINDS CONDITIONS WILL DEVELOP LATE TUESDAY MORNING AND PERSIST
INTO TUESDAY EVENING.

NORTHWEST WINDS ARE EXPECTED TO RANGE FROM 30 TO 40 MPH WITH GUSTS
TO 60 MPH IN OPEN AREAS FROM LATE MORNING...THROUGH THE AFTERNOON
AND EARLY EVENING HOURS:

WINDS OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH
PROFILE VEHICLES AND MAY CAUSE DAMAGE TO LIGHTWEIGHT OUTDOOR
ITEMS NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

KAR
3 follow-up statements
793 
WWUS73 KLBF 040833
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 AM CDT TUE MAY 4 2010

...STRONG WEST TO NORTHWEST WINDS ARE EXPECTED WITH PASSAGE OF A
SURFACE TROUGH AND COLD FRONT THIS AFTERNOON AND EARLY THIS EVENING...

.A SURFACE TROUGH OF LOW PRESSURE...FOLLOWED BY A COLD
FRONT...WILL CREATE STRONG WINDS ACROSS A LARGE PORTION OF WESTERN
AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EARLY THIS EVENING.
WESTERLY AND NORTHWESTERLY WINDS GUSTING AS HIGH AS 60 MPH ARE
LIKELY IN THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS.
FURTHER EAST...WIND GUSTS TO 45 MPH ARE LIKELY LATER TODAY. 

NEZ023-035-057-094-042100-
/O.UPG.KLBF.WI.Y.0011.100504T1700Z-100505T0200Z/
/O.NEW.KLBF.HW.W.0002.100504T1600Z-100505T0200Z/
GRANT-ARTHUR-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...HYANNIS...ARTHUR...OGALLALA...CODY...
MERRIMAN...KILGORE
233 AM MDT TUE MAY 4 2010

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

VERY GUSTY WINDS WILL DEVELOP LATER TODAY...PERSISTING INTO
THIS EVENING.

NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 55 MPH...WILL
DEVELOP AND CONTINUE THROUGH SUNSET THIS EVENING. 

DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE
EXTREME CAUTION TODAY AND BE PREPARED FOR STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ004-022-056-042100-
/O.UPG.KLBF.HW.A.0001.100504T1700Z-100505T0200Z/
/O.NEW.KLBF.HW.W.0002.100504T1600Z-100505T0200Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
233 AM MDT TUE MAY 4 2010

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

VERY GUSTY WINDS WILL DEVELOP LATER TODAY...PERSISTING INTO
THIS EVENING.

NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH...WILL
DEVELOP AND CONTINUE THROUGH SUNSET THIS EVENING.

DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE
EXTREME CAUTION TODAY AND BE PREPARED FOR STRONG CROSSWINDS.
LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE SECURED AS SOON AS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ005-006-008-024>026-036-037-058-059-042100-
/O.EXT.KLBF.WI.Y.0011.100504T1600Z-100505T0200Z/
EASTERN CHERRY-KEYA PAHA-BROWN-HOOKER-THOMAS-BLAINE-MCPHERSON-
LOGAN-PERKINS-LINCOLN-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
MULLEN...THEDFORD...DUNNING...TRYON...STAPLETON...GRANT...
NORTH PLATTE
333 AM CDT TUE MAY 4 2010 /233 AM MDT TUE MAY 4 2010/

...WIND ADVISORY NOW IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

VERY WINDY CONDITIONS WILL DEVELOP LATER TODAY...PERSISTING INTO
THIS EVENING.

NORTHWEST WINDS ARE EXPECTED TO RANGE FROM 25 TO 35 MPH WITH
GUSTS TO 45 MPH. 

WINDS OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH
PROFILE VEHICLES AND MAY CAUSE LIGHTWEIGHT OUTDOOR ITEMS TO BLOW
AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BUTTLER
769 
WWUS73 KLBF 041854 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
154 PM CDT TUE MAY 4 2010

...STRONG WEST TO NORTHWEST WINDS ARE EXPECTED WITH PASSAGE OF A
SURFACE TROUGH AND COLD FRONT THIS AFTERNOON AND EARLY THIS
EVENING...

.A SURFACE TROUGH OF LOW PRESSURE...FOLLOWED BY A COLD FRONT...
WILL CREATE STRONG WINDS ACROSS A LARGE PORTION OF WESTERN AND
NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EARLY THIS EVENING.
WESTERLY AND NORTHWESTERLY WINDS GUSTING AS HIGH AS 60 MPH ARE
LIKELY IN THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS.
FURTHER EAST...WIND GUSTS TO 45 MPH ARE LIKELY LATER TODAY.

NEZ004-022-023-035-056-057-094-050200-
/O.CON.KLBF.HW.W.0002.000000T0000Z-100505T0200Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...CODY...
MERRIMAN...KILGORE
1254 PM MDT TUE MAY 4 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH...WILL
DEVELOP THIS AFTERNOON AND CONTINUE THROUGH SUNSET THIS EVENING.

HIGH WINDS WILL PRODUCE BLOWING DUST WHICH COULD REDUCE VISIBILITY
TO 1/4 MILE IN SPOTS. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE
VEHICLES SHOULD EXERCISE EXTREME CAUTION TODAY AND BE PREPARED FOR
STRONG CROSSWINDS. LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE SECURED AS
SOON AS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ005-006-008-024>026-036-037-058-059-050200-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-100505T0200Z/
EASTERN CHERRY-KEYA PAHA-BROWN-HOOKER-THOMAS-BLAINE-MCPHERSON-
LOGAN-PERKINS-LINCOLN-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
MULLEN...THEDFORD...DUNNING...TRYON...STAPLETON...GRANT...
NORTH PLATTE
154 PM CDT TUE MAY 4 2010 /1254 PM MDT TUE MAY 4 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

VERY WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON...PERSISTING
INTO THIS EVENING.

NORTHWEST WINDS ARE EXPECTED TO RANGE FROM 25 TO 35 MPH WITH
GUSTS TO 45 MPH.

WINDS OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH
PROFILE VEHICLES AND MAY CAUSE LIGHTWEIGHT OUTDOOR ITEMS TO BLOW
AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
825 
WWUS73 KLBF 050136
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT TUE MAY 4 2010

...WIND ADVISORY AND HIGH WIND WARNING CANCELLED...


NEZ004-022-023-035-056-057-094-050245-
/O.CAN.KLBF.HW.W.0002.000000T0000Z-100505T0200Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...CODY...
MERRIMAN...KILGORE
736 PM MDT TUE MAY 4 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
HIGH WIND WARNING. 



$$

NEZ005-006-008-024>026-036-037-058-059-050245-
/O.CAN.KLBF.WI.Y.0011.000000T0000Z-100505T0200Z/
EASTERN CHERRY-KEYA PAHA-BROWN-HOOKER-THOMAS-BLAINE-MCPHERSON-
LOGAN-PERKINS-LINCOLN-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
MULLEN...THEDFORD...DUNNING...TRYON...STAPLETON...GRANT...
NORTH PLATTE
836 PM CDT TUE MAY 4 2010 /736 PM MDT TUE MAY 4 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 



$$

POWER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 3, 2:07 PM MDT, 7 minutes earlier.

Area forecast discussion, May 3, 2:07 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT MON MAY 3 2010

.DISCUSSION...
THINGS HAVE CHANGED DRAMATICALLY SINCE YESTERDAY. THE RUNS OF THE
GFS AT 00Z AND LATER HAVE GRADUALLY RAMPED UP WINDS SPEEDS WITH
DEEP VERTICAL MIXING HELPING TO TRANSFER MOMENTUM DOWNWARD. DEEP
LOW PRESSURE ACROSS THE NRN PLAINS AND SRN CANADA AND A STRONG
MIDLEVEL JET MAXIMA CROSSING NEBRASKA TUESDAY AFTERNOON IS
EXPECTED PRODUCE A HIGH WIND SITUATION FROM WY THROUGH THE
NEBRASKA PANHANDLE. A 75:25 BLEND OF THE FASTER MAV GUIDANCE AND
SLOWER MET GUIDANCE WAS USED FOR WIND SPEEDS AND 5 MPH WAS ADDED
TO THE RESULTS OF THE GUST TOOL. THIS PRODUCED 25 TO 40 MPH WINDS
GENERALLY ALONG AND WEST OF HIGHWAY 83 WITH A FEW GUSTS TO 60 MPH
ACROSS GARDEN COUNTY.

A HIGH WIND WATCH IS IN PLACE FOR THE EASTERN PANHANDLE WITH A WIND
ADVISORY FARTHER EAST. BLENDED GFS AND NAM INDICATED NEAR 15
PERCENT HUMIDITY TUESDAY AFTERNOON SO A FIRE WEATHER WATCH IS IN
PLACE FOR THE PANHANDLE AND THE SANDHILLS. FORECASTERS TONIGHT CAN
TAKE ONE MORE LOOK AT THE DATA AND DECIDE IF THE GFS HAS OVERSHOT
THE EXPECTED WINDS AND HUMIDITY TUESDAY.

THE MODELS HAVE ALSO SPED UP THE COLD FRONT TUESDAY SO
TEMPERATURES ARE EXPECTED TO REACH INTO THE MID 70S AHEAD OF THE
FRONT IN THE AFTERNOON WITH 60S TO THE NORTH. THE NAM ALSO
SUGGESTED SOME MOISTURE POOLING AND INSTABILITY CAPABLE OF
PRODUCING A FEW ISOLATED TSTMS TUESDAY AFTERNOON AND EVENING EAST
OF HIGHWAY 83.

THE LATEST RUN OF THE ECMWF IS BLASTING THE COLD FRONT INTO
CENTRAL TEXAS AND THIS SHOULD LIMIT MOISTURE RETURN FOR THE
SYSTEM THURSDAY WHICH IS FCST BY ALL SOLNS TO TRACK THROUGH SOUTH
DAKOTA BRUSHING NEBRASKA WITH LIGHT RAIN...AND SNOW AT TIMES. THE
GFS AND GEM ARE FARTHER NORTH WITH THE FRONT ACROSS THE RED RIVER
VALLEY AND THE NAM HAS THE FRONT ACROSS CNTL OKLAHOMA. THE BULK OF
THE PCPN IS CLEARLY EXPECTED TO FALL ACROSS SOUTH DAKOTA WITH THE
NAM PAINTING WRN NEB WITH UP TO AN INCH OF RAIN.

ANOTHER STRONG BATCH OF CANADIAN AIR WILL MOVE IN FRIDAY AND
SATURDAY PRODUCING NEAR OR BELOW FREEZING TEMPERATURES BOTH
MORNINGS. HIGHS WILL RANGE FROM THE 40S AND 50S NORTH TO AROUND 60
SOUTH. THIS HIGH PRESSURE SYSTEM AND ANOTHER STRONG LONG WAVE TROF
BUILDING SHARPLY THROUGH THE WRN U.S. SUNDAY AND MONDAY IS
EXPECTED TO BECOME THE BASIS FOR A DEVELOPING WARM FRONT AND A
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CNTL NEB.

&&

.AVIATION...
VFR CONDITIONS TO OCCUR THROUGH NEXT 24 HRS. SFC TROUGH AND WESTERLY
WINDS 10 TO 20 KTS WILL BACK TO SOUTHWEST AND DIMINISH TO 5 TO 15 KTS
OVERNIGHT. CURRENT SCT-BKN070 CUMULUS WILL DISSIPATE THIS
EVENING...ALTHOUGH SCT120 BKN200 INTO THIS EVENING...CLEARING TO
SCT250 OVERNIGHT INTO TUES. COLD FRONT TO PASS KVTN NEAR 15Z TUES
AND KLBF NEAR 18Z. FOR KVTN WEST WINDS BEHIND FRONT WILL INCREASE
AFT 17Z TO 25KTS SUSTAINED W/GUSTS TO 40 KTS AFT 20Z. WINDS AT KLBF
LIGHTER ALTHOUGH WNW WINDS SUSTAINED INCREASE TO 20 KTS WITH GUSTS
TO 30 KTS BY 20Z. WINDS TO DIMINISH CONSIDERABLY BY 00Z WITH THE
APPROACH OF SUNSET.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/
TUESDAY FOR NEZ023-024-035-036-057-058-094.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NEZ204-206.

WIND ADVISORY FROM NOON TO 7 PM CDT TUESDAY FOR NEZ005-006-008-
025-026-037-059.

HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
NEZ004-022-056.

&&

SHORT TERM/EXTENDED...CDC
AVIATION...ROBERG
Hazardous weather outlook, May 3, 4:20 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
520 AM CDT MON MAY 3 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-041030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
520 AM CDT MON MAY 3 2010 /420 AM MDT MON MAY 3 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON TUESDAY...VERY WINDY CONDITIONS ARE EXPECTED WITH THE PASSAGE
OF A FRONT...ESPECIALLY IN NORTH CENTRAL AND NORTHWEST NEBRASKA.
COMBINING THE WIND WITH VERY LOW RELATIVE HUMIDITY...THE RISK OF
FIRE WILL INCREASE ON THE PRAIRIES AND RANGE LANDS OF WESTERN
NEBRASKA. SINCE NEW GRASS IS EMERGING...THE FIRE DANGER IS
NOT EXPECTED TO BE EXTREME...BUT THERE IS PROBABLY ENOUGH DRY
GRASS LEFT FROM WINTER THAT A FIRE COULD SPREAD IF IT STARTED. THE
OTHER POSSIBLE HAZARD WITH THE FRONT IS A SLIGHT CHANCE OF
THUNDERSTORMS...ESPECIALLY IN NORTH CENTRAL NEBRASKA WHERE
MOISTURE MAY BE MORE FAVORABLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:49 PM MDTFire Weather WatchLBFArthur, Blaine, Brown, Cherry, Deuel, Garden and 9 more13 hr
May 3, 2:14 PM MDTHigh Wind WatchLBFDeuel, Garden, Sheridan12 hr

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.